Alert archive / South Dakota / Tornado Warnings in 2011

Tornado Warning 23, NWS Rapid City, SD

October 6, 2011Custer County, South Dakota

NWS Rapid City, SD issued this tornado warning at Oct 6, 2011, 3:18 PM MDT for Custer County, South Dakota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2011, 3:18 PM MDT (21:18 UTC)
Expired
Oct 6, 2011, 3:45 PM MDT
In force
27 min
Issued by
NWS Rapid City, SD
Area
Storm-based polygon

County Custer County, SD

The radar

The Rapid City radar (KUDX), 47 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 6, 2:32 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WFUS53 KUNR 062118
TORUNR
SDC033-062145-
/O.NEW.KUNR.TO.W.0023.111006T2118Z-111006T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
318 PM MDT THU OCT 6 2011

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL CUSTER COUNTY IN SOUTHWESTERN SOUTH DAKOTA...

* UNTIL 345 PM MDT

* AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR FAIRBURN...OR 20 MILES EAST OF DOWNTOWN
  CUSTER...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HERMOSA AND HIGHWAY 79 SOUTH OF HERMOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4386 10321 4386 10295 4363 10320 4370 10332
TIME...MOT...LOC 2118Z 205DEG 11KT 4373 10319

$$

CARSTENS
2 follow-up statements
275 
WWUS53 KUNR 062130
SVSUNR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
330 PM MDT THU OCT 6 2011

SDC033-062145-
/O.CON.KUNR.TO.W.0023.000000T0000Z-111006T2145Z/
CUSTER SD-
330 PM MDT THU OCT 6 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN CUSTER COUNTY
UNTIL 345 PM MDT...

AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR HERMOSA...OR 21 MILES SOUTH OF DOWNTOWN RAPID
CITY...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  AREAS EAST OF HERMOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4372 10311 4377 10327 4386 10321 4386 10295
TIME...MOT...LOC 2130Z 208DEG 22KT 4381 10313

$$

CARSTENS
912 
WWUS53 KUNR 062140
SVSUNR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
340 PM MDT THU OCT 6 2011

SDC033-062150-
/O.EXP.KUNR.TO.W.0023.000000T0000Z-111006T2145Z/
CUSTER SD-
340 PM MDT THU OCT 6 2011

...THE TORNADO WARNING FOR NORTHEASTERN CUSTER COUNTY WILL EXPIRE AT
345 PM MDT/445 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4372 10311 4377 10327 4386 10321 4386 10295
TIME...MOT...LOC 2140Z 208DEG 22KT 4386 10309

$$

CARSTENS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Oct 6, 3:00 PM MDT, 18 minutes earlier.

Area forecast discussion, Oct 6, 3:00 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
300 PM MDT THU OCT 6 2011

.DISCUSSION...LARGE UPPER LOW TO AFFECT THE AREA TONIGHT THROUGH
FRIDAY. MODELS AGREE ON THE OVERALL EVOLUTION OF THIS SYSTEM...BUT
HAVE SOME DIFFERENCES WITH A SECONDARY UPPER LOW THAT FORMS OVER
CO ON SATURDAY. THE NAM/ECMWF WERE GENERALLY FOLLOWED OVER THE GFS.

A 130-KT 300-MB JET WILL PLACE THE LEFT-FRONT QUADRANT OVER THE
CWA THIS EVNG AND BRING A ROUND OF SHOWERS/THUNDERSTORMS. DAMAGING
WINDS WILL BE THE MAIN THREAT WITH THE EVENTUAL LINEAR MCS PER SPC
OUTLOOK AND PREVIOUS DISCUSSIONS. A SUBSTANTIAL DRY SLOT WILL MOVE
ACROSS THE CWA AFTER 06Z...EFFECTIVELY CUTTING OFF ALL PRECIPITA-
TION EXCEPT FOR NERN WY/FAR WRN SD WHICH WILL BE NEAR/UNDER THE
DEFORMATION ZONE AND IN AN AREA OF Q-G ASCENT. SREF PROBABILITIES
INDICATE A RAIN/SNOW MIX AT THE VERY HIGHEST PARTS OF THE BLKHLS
AFTER 06Z. ON FRIDAY IT WILL BE VERY WINDY AGAIN...COVERING NEARLY
ALL OF THE CWA AS STRONG MIXING OCCURS IN THE SUBSIDENCE REGION
OF THE DRY SLOT. WILL ISSUE ANOTHER WIND ADVISORY FOR MOST OF THE
SD PLAINS. A DUST ADVISORY ALSO WILL BE NEEDED FOR CAMPBELL COUNTY
WY. THE SOUTHWEST WINDS WILL TURN NORTHWEST AND DIMINISH LATER
FRIDAY AS A SECONDARY COLD FRONT PIVOTS AROUND THE UPPER LOW.
ADDITIONAL SHRA ARE EXPECTED WITH THIS...WITH EVEN SLIGHTLY HIGHER
PROBABILITIES OF SNOW AFTER 06Z SATURDAY IN THE HIGHEST BLKHLS
(RELATIVE TO THE PROBABILITIES TNGT). ON SATURDAY THE CWA WILL BE
IN-BETWEEN TWO MAIN AREAS OF ENERGY...ONE OVER ND AND THE OTHER
OVER CO. FOR THE MOST PART PRECIPITATION WILL REMAIN SOUTH OF THE
CWA...BUT TEMPERATURES WILL BE BELOW AVERAGE GIVEN THE PROXIMITY
OF THE UPPER TROUGH AXIS.

EXTENDED...NOT MUCH CHANGE FROM RECENT MODEL RUNS. ECMWF/GFS FROM
12Z TODAY ARE NOW IN FAIRLY GOOD AGREEMENT IN HANDLING SECOND
CLOSED MID TROPOSHPERIC LOW AS IT MOVES NORTHEASTWARD EARLY IN
THIS EXTENDED PERIOD. THE ECMWF IS SLIGHTLY NORTHWEST OF THE GFS
TRACK...GIVING US A LITTLE MORE LIKELIHOOD OF PRECIPITATION. BOTH
MODELS CARVE OUT A LONG WAVE TROF IN THE EASTERN U.S. LATE IN THE
PERIOD...THOUGH THE ECMWF IS A GOOD BIT MORE AGGRESSIVE WITH THIS
DEVELOPMENT AND SOMEWHAT STRONGER WITH THE UPSTREAM RIDGE OVER
MONTANA 12Z THURSDAY. MID EXTENDED PERIOD SHOWS FAST WESTERLY FLOW
OVER THE NORTHWEST QUARTER OF THE U.S. HIGHEST POPS ARE LATE
SUNDAY INTO MONDAY WITH THE LOW ALOFT AND THEN MOSTLY DECLINING
POPS THROUGH END OF PERIOD. AFTER A COOL SUNDAY...TEMPERATURES
WARM BACK TO A BIT ABOVE NORMAL FOR MONDAY THROUGH WEDNESDAY WITH
A POSSIBLE TURN TOWARD SLIGHTLY BELOW NORMAL AT END OF EXTENDED ON
THURSDAY.

&&

.AVIATION...MOSTLY VFR TO MARGINAL VFR CONDITIONS ARE EXPECTED THIS
AFTERNOON INTO TONIGHT. SCATTERED THUNDERSTORMS ARE DEVELOPING
ACROSS NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON
AND EVENING WITH INDICATIONS OF A LATE AFTERNOON AND EARLY EVENING
SQUALL LINE MOVING NORTHEASTWARD ACROSS WESTERN SOUTH DAKOTA. SEVERE
THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THIS LINE WITH
DAMAGING WIND GUSTS AND LARGE HAIL. OTHER THUNDERSTORMS ARE
DEVELOPING ACROSS EASTERN WYOMING MOVING NORTHWARD INTO NORTHEASTERN
WYOMING. APART FROM THE THUNDERSTORMS...VERY WINDY CONDITIONS WILL
CONTINUE OVER WESTERN AND SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON
AND TONIGHT...WITH GUSTS AS HIGH AS 50KTS OVER SOUTH CENTRAL SOUTH
DAKOTA THIS AFTERNOON.

&&

.FIRE WEATHER...VERY STRONG WINDS WILL OCCUR AGAIN FRIDAY...AND IN
ADDITION THE MINIMUM RELATIVE HUMIDITIES WILL DROP BELOW 20
PERCENT OVER SCNTRL SD WHERE 20-30 DEWPOINT AIR MIXES DOWN UNDER-
NEATH THE DRY SLOT. THIS WILL LEAD TO RED FLAG CONDITIONS IN THAT
AREA.

&&

.HYDROLOGY...PRECIPITABLE WATER DEVIATIONS ARE 150-200 PERCENT OF
AVERAGE...BUT WITH 40-50 KT STORM MOTIONS DO NOT EXPECT A FLOOD
THREAT. THE HIGHEST PRECIPITATION AMOUNTS OF 0.5 TO 1.0 INCHES ARE
EXPECTED (1) OVER NWRN CAMPBELL COUNTY IN WY NEAREST THE DEFORMA-
TION ZONE AND (2) OVER SCNTRL SD WHERE SOME TRAINING STORMS COULD
OCCUR. PRECIPITABLE WATER WILL DROP SUBSTANTIALLY AFTER 06Z...BUT
REMAIN FAIRLY HIGH OVER THE NWRN CWA ON FRIDAY.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 11 AM TO 7 PM MDT FRIDAY FOR SOUTH
     CENTRAL SOUTH DAKOTA.

     WIND ADVISORY UNTIL 6 PM MDT THIS EVENING FOR BENNETT-HAAKON-
     JACKSON-NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-
     PERKINS-SHANNON-SOUTHERN MEADE CO PLAINS-ZIEBACH.

     WIND ADVISORY FROM 8 AM MDT /9 AM CDT/ TO 7 PM MDT /8 PM CDT/
     FRIDAY FOR BENNETT-BUTTE-CUSTER CO PLAINS-HAAKON-HARDING-
     JACKSON-MELLETTE-NORTHERN FOOT HILLS-NORTHERN MEADE CO
     PLAINS-PENNINGTON CO PLAINS-PERKINS-SHANNON-SOUTHERN MEADE
     CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-ZIEBACH.

     HIGH WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR MELLETTE-TODD-
     TRIPP.

WY...NONE.

&&

SHORT TERM...BUNKERS
LONG TERM....BARBER
AVIATION...BARBER
Hazardous weather outlook, Oct 6, 9:57 AM MDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
957 AM MDT THU OCT 6 2011

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-071300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
957 AM MDT (1057 AM CDT) THU OCT 6 2011

...HIGH WIND WARNING TODAY FOR SOUTH CENTRAL SOUTH DAKOTA...

...WIND ADVISORY TODAY FOR MUCH OF THE WESTERN SOUTH DAKOTA PLAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

BREEZY CONDITIONS WILL CONTINUE ACROSS MUCH OF THE WESTERN SOUTH
DAKOTA PLAINS TODAY. SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP
TO 50 MPH ARE EXPECTED UNTIL EARLY THIS EVENING. STRONGER WINDS OF
35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED ACROSS SOUTH CENTRAL
SOUTH DAKOTA. A VERY HIGH FIRE DANGER IS EXPECTED ACROSS CENTRAL
SOUTH DAKOTA.

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS
AFTERNOON AND EVENING. SOME STORMS ACROSS WESTERN SOUTH DAKOTA AND
THE BLACK HILLS AREA MAY BECOME SEVERE WITH DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDY CONDITIONS ARE AGAIN EXPECTED FRIDAY ACROSS THE SOUTH DAKOTA
PLAINS. SOUTHWEST WINDS MAY REACH 25 TO 35 MPH...WITH GUSTS UP TO
50 MPH. THESE WINDS WILL CREATE VERY HIGH TO EXTREME FIRE DANGER
ACROSS MANY PARTS OF THE WESTERN SOUTH DAKOTA PLAINS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

BUNKERS

In the hours before

Special weather statement, Oct 6, 2:10 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
210 PM MDT THU OCT 6 2011

SDZ027-029-074-062100-
HERMOSA FOOT HILLS SD-SOUTHERN BLACK HILLS SD-SOUTHERN FOOT HILLS SD-
210 PM MDT THU OCT 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FALL RIVER AND CENTRAL
CUSTER COUNTIES UNTIL 300 PM MDT...

AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DOWNTOWN HOT SPRINGS...MOVING NORTH AT 25
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DOWNTOWN CUSTER...
  COLD BROOK RESERVOIR...
  BUFFALO GAP...
  WIND CAVE VISITORS CENTER...
  ARGYLE...
  PRINGLE...
  SANATOR...
  BLUE BELL...
  CUSTER PARK GAME LODGE...
  STOCKADE LAKE...
  CENTER LAKE...
  CRAZY HORSE MEMORIAL...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARSTENS
Special weather statement, Oct 6, 2:12 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
212 PM MDT THU OCT 6 2011

SDZ030-074-062100-
CUSTER CO PLAINS SD-HERMOSA FOOT HILLS SD-
212 PM MDT THU OCT 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CUSTER COUNTY UNTIL 300
PM MDT...

AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF FAIRBURN...OR 23 MILES
NORTHEAST OF DOWNTOWN HOT SPRINGS...MOVING NORTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FAIRBURN...
  HERMOSA...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARSTENS
Special weather statement, Oct 6, 2:43 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
243 PM MDT THU OCT 6 2011

SDZ026-031-074-062115-
HERMOSA FOOT HILLS SD-PENNINGTON CO PLAINS SD-RAPID CITY SD-
243 PM MDT THU OCT 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN CUSTER AND
CENTRAL PENNINGTON COUNTIES UNTIL 315 PM MDT...

AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HERMOSA...OR 14 MILES SOUTH OF DOWNTOWN
RAPID CITY...MOVING NORTH AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DOWNTOWN RAPID CITY...
  RAPID CITY AIRPORT...
  RAPID VALLEY...

THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 56 AND
63...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARSTENS
Local storm report, Oct 6, 2:55 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
255 PM MDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             5 WNW BUFFALO GAP       43.52N 103.41W
10/06/2011  M1.00 INCH       CUSTER             SD   TRAINED SPOTTER

&&

KCLARK

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 3:45 AM MDTHigh Wind WarningUNRMellette, Todd, Tripp14 hr
Oct 6, 2:18 PM MDTWind AdvisoryUNRBennett, Butte, Custer, Fall River, Haakon, Harding and 10 more29 hr
Oct 6, 2:23 PM MDTSevere Thunderstorm WarningUNRCuster52 min
Oct 6, 2:54 PM MDTSevere Thunderstorm WarningUNRCuster51 min
Oct 6, 2:55 PM MDTRed Flag WarningUNR28 hr
Oct 6, 3:23 PM MDTSevere Thunderstorm WarningUNRPennington52 min
Oct 6, 3:44 PM MDTSevere Thunderstorm WarningUNRMeade61 min
Oct 6, 3:45 PM MDTSevere Thunderstorm WarningUNRCuster30 min
Oct 6, 4:03 PM MDTSevere Thunderstorm WarningUNR57 min
Oct 6, 4:13 PM MDTSevere Thunderstorm WarningUNRCuster, Pennington41 min
Oct 6, 5:06 PM MDTSevere Thunderstorm WarningUNRBennett, Jackson, Mellette39 min
Oct 6, 5:19 PM MDTSevere Thunderstorm WarningUNRBennett, Jackson37 min
Oct 6, 5:43 PM MDTSevere Thunderstorm WarningUNRBennett, Jackson, Mellette, Todd47 min
Oct 6, 5:49 PM MDTSevere Thunderstorm WarningUNRHaakon, Jackson, Mellette56 min
Oct 6, 5:54 PM MDTSevere Thunderstorm WarningUNRMeade, Perkins, Ziebach51 min

Nearby

Tornado Warnings in South Dakota, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.